MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is for the same event as manufacturer report 2937094-2018-00738.
 
Event or Problem Description
It was reported that while using the surgical fiber during a stone procedure, the fiber broke outside the scope and the output beam hit the surgeon in the chest.There was no damage to the surgeon's gown scrubs.The fiber was replaced and the procedure continued until the fiber again broke outside the scope, close to the surgeon.The output beam was reported to hit the surgeon on sleeve, leaving a small hole in his gown.The surgeon later reported bruising to the mobile provider during a follow up but has provided no additional information.There was no patient injury reported.This event is for the first surgical fiber used.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7659840
Report Number2937094-2018-00739
Device Sequence Number2355086
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot NumberS273741A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;